Alert archive / Mississippi / Freeze Warnings in 2018

Freeze Warning 2, NWS Jackson, MS

March 8, 201820 counties in Mississippi

NWS Jackson, MS issued this freeze warning at Mar 8, 2018, 3:03 AM CST for 20 counties in Mississippi. It took effect at Mar 9, 2018, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2018, 3:03 AM CST (09:03 UTC)
In effect from
Mar 9, 2018, 2:00 AM CST
Expired
Mar 9, 2018, 7:51 AM CST
In force
6 hr
Issued by
NWS Jackson, MS

Counties Attala County, MS, Choctaw County, MS, Clarke County, MS, Clay County, MS, Grenada County, MS, Jasper County, MS, Jones County, MS, Kemper County, MS, Lauderdale County, MS, Leake County, MS, Lowndes County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Scott County, MS, Smith County, MS, Webster County, MS, Winston County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 104 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2018-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2018-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1736 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

341 
WWUS74 KJAN 080903 AAA
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson MS
303 AM CST Thu Mar 8 2018

...FREEZE WARNING IN EFFECT FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI EARLY THURSDAY MORNING AND AGAIN ON FRIDAY MORNING...

MSZ026-028>033-037>039-044>046-050>052-081715-
/O.UPG.KJAN.FZ.A.0001.180309T0800Z-180309T1400Z/
/O.NEW.KJAN.FZ.W.0002.180309T0800Z-180309T1400Z/
/O.CON.KJAN.FZ.W.0001.180308T1000Z-180308T1400Z/
Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-
Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-
Including the cities of Grenada, Winona, Eupora, Maben, 
Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, 
Kosciusko, Louisville, Macon, Brooksville, Carthage, 
Philadelphia, Pearl River, De Kalb, Scooba, Forest, Morton, 
Newton, Union, Decatur, Conehatta, and Meridian
303 AM CST Thu Mar 8 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST FRIDAY...

The National Weather Service in Jackson has issued a Freeze
Warning, which is in effect from 2 AM to 8 AM CST Friday. The
Freeze Watch is no longer in effect. 

* TEMPERATURE...30-32F possible for a few hours early Thursday 
  morning and again late Thursday night into early Friday 
  morning. 

* IMPACTS...Freezing temperatures will kill tender vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MSZ056>058-066-081715-
/O.UPG.KJAN.FZ.A.0001.180309T0800Z-180309T1400Z/
/O.NEW.KJAN.FZ.W.0002.180309T0800Z-180309T1400Z/
Smith-Jasper-Clarke-Jones-
Including the cities of Taylorsville, Raleigh, Bay Springs, 
Heidelberg, Quitman, Stonewall, Shubuta, and Laurel
303 AM CST Thu Mar 8 2018

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST FRIDAY...

The National Weather Service in Jackson has issued a Freeze
Warning, which is in effect from 2 AM to 8 AM CST Friday. The
Freeze Watch is no longer in effect. 

* TEMPERATURE...30-32F possible for up two two hours.

* IMPACTS...Freezing temperatures will kill tender vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MSZ027-036-081400-
/O.CON.KJAN.FZ.W.0001.180308T1000Z-180308T1400Z/
Carroll-Holmes-
Including the cities of Vaiden, North Carrollton, Carrollton, 
Durant, Tchula, Lexington, Pickens, and Goodman
303 AM CST Thu Mar 8 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* TEMPERATURE...31-32F possible for up to two hours.

* IMPACTS...Freezing temperatures will kill tender vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

23
5 follow-up statements
478 
WWUS74 KJAN 081545 AAA
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson MS
945 AM CST Thu Mar 8 2018

...FREEZE WARNING IN EFFECT FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI EARLY FRIDAY MORNING...

MSZ026-028>033-037>039-044>046-050>052-056>058-066-082345-
/O.CON.KJAN.FZ.W.0002.180309T0800Z-180309T1400Z/
Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-
Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-
Smith-Jasper-Clarke-Jones-
Including the cities of Grenada, Winona, Eupora, Maben, 
Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, 
Kosciusko, Louisville, Macon, Brooksville, Carthage, 
Philadelphia, Pearl River, De Kalb, Scooba, Forest, Morton, 
Newton, Union, Decatur, Conehatta, Meridian, Taylorsville, 
Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, 
and Laurel
945 AM CST Thu Mar 8 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
FRIDAY...

* TEMPERATURE...30-32F possible for a few hours early Friday 
  morning. 

* IMPACTS...Freezing temperatures will kill tender vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
935 
WWUS74 KJAN 082038
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
238 PM CST Thu Mar 8 2018

...FREEZE WARNING IN EFFECT FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI ON FRIDAY MORNING...

MSZ026-028>033-037>039-044>046-050>052-056>058-066-090445-
/O.CON.KJAN.FZ.W.0002.180309T0800Z-180309T1400Z/
Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-
Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-
Smith-Jasper-Clarke-Jones-
Including the cities of Grenada, Winona, Eupora, Maben, 
Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, 
Kosciusko, Louisville, Macon, Brooksville, Carthage, 
Philadelphia, Pearl River, De Kalb, Scooba, Forest, Morton, 
Newton, Union, Decatur, Conehatta, Meridian, Taylorsville, 
Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, 
and Laurel
238 PM CST Thu Mar 8 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
FRIDAY...

* TEMPERATURE...30-32F remains possible for a few hours early 
  Friday morning. 

* IMPACTS...Freezing temperatures will kill tender vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
752 
WWUS74 KJAN 090232 AAA
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson MS
832 PM CST Thu Mar 8 2018

...FREEZE WARNING IN EFFECT FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI ON FRIDAY MORNING...

MSZ026-028>033-037>039-044>046-050>052-056>058-066-091045-
/O.CON.KJAN.FZ.W.0002.180309T0800Z-180309T1400Z/
Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-
Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-
Smith-Jasper-Clarke-Jones-
Including the cities of Grenada, Winona, Eupora, Maben, 
Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, 
Kosciusko, Louisville, Macon, Brooksville, Carthage, 
Philadelphia, Pearl River, De Kalb, Scooba, Forest, Morton, 
Newton, Union, Decatur, Conehatta, Meridian, Taylorsville, 
Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, 
and Laurel
832 PM CST Thu Mar 8 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
FRIDAY...

* TEMPERATURE...30-32F remains possible for a few hours early 
  Friday morning. 

* IMPACTS...Freezing temperatures will kill tender vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
370 
WWUS74 KJAN 091014
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
414 AM CST Fri Mar 9 2018

...FREEZE WARNING IN EFFECT FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI UNTIL SHORTLY AFTER DAYBREAK...

MSZ026-028>033-037>039-044>046-050>052-056>058-066-091400-
/O.CON.KJAN.FZ.W.0002.000000T0000Z-180309T1400Z/
Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-
Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-
Smith-Jasper-Clarke-Jones-
Including the cities of Grenada, Winona, Eupora, Maben, 
Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, 
Kosciusko, Louisville, Macon, Brooksville, Carthage, 
Philadelphia, Pearl River, De Kalb, Scooba, Forest, Morton, 
Newton, Union, Decatur, Conehatta, Meridian, Taylorsville, 
Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, 
and Laurel
414 AM CST Fri Mar 9 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* TEMPERATURE...30-32F remains possible for a few hours early 
  Friday morning. 

* IMPACTS...Freezing temperatures will kill tender vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

50
737 
WWUS74 KJAN 091351
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
751 AM CST Fri Mar 9 2018

MSZ026-028>033-037>039-044>046-050>052-056>058-066-091500-
/O.CAN.KJAN.FZ.W.0002.000000T0000Z-180309T1400Z/
Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-
Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-
Smith-Jasper-Clarke-Jones-
Including the cities of Grenada, Winona, Eupora, Maben, 
Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, 
Kosciusko, Louisville, Macon, Brooksville, Carthage, 
Philadelphia, Pearl River, De Kalb, Scooba, Forest, Morton, 
Newton, Union, Decatur, Conehatta, Meridian, Taylorsville, 
Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, 
and Laurel
751 AM CST Fri Mar 9 2018

...FREEZE WARNING IS CANCELLED...

The National Weather Service in Jackson has cancelled the Freeze
Warning. 

Temperatures have warmed above freezing, and high temperatures 
are expected to range from around 65 to 72 degrees across the 
forecast area today. No frost or freeze conditions are expected 
tonight as low temperatures will only fall to near 45 degrees.

$$

NF

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this freeze warning went out at Mar 7, 11:49 PM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Mar 7, 11:49 PM CST, 3 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1149 PM CST Wed Mar 7 2018

...FREEZING TEMPERATURES EXPECTED ACROSS PORTIONS OF EASTERN
MISSISSIPPI TONIGHT AND TOMORROW NIGHT...

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:
Expect VFR conditions through the TAF period over the next 24
hours. Winds will be out of the northwest, mainly after 08/16-17Z,
into the afternoon, with gusts as high as 15-20kts. Expect
stronger gusts to diminish as we go into the evening, mainly
after 09/00Z. /DC/

&&

.DISCUSSION...

Another clear cold night is in store for ARKLAMS region as high
pressure builds to our west. Temperatures at Jackson have already
fallen below 40 degrees. Expect the Metro region to bottom out in
the mid-30s before sunrise. No major changes have been made for
this forecast update. A freeze warning continues for our NE
counties in MS until early tomorrow morning. /SKH/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       33  60  34  68 /   0   0   0   0
Meridian      32  60  31  67 /   0   0   0   0
Vicksburg     34  61  35  71 /   0   0   0   0
Hattiesburg   35  63  34  68 /   0   0   0   0
Natchez       35  62  37  71 /   0   0   0   0
Greenville    34  55  36  69 /   0   0   0   0
Greenwood     30  55  34  70 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Freeze Watch from late Thursday night through Friday morning for
     MSZ026-028>033-037>039-044>046-050>052-056>058-066.

     Freeze Warning from 4 AM to 8 AM CST Thursday for MSZ026>033-
     036>039-044>046-050>052.

LA...None.
AR...None.

&&

DC
Hazardous weather outlook, Mar 7, 3:23 PM CST, 11 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
323 PM CST Wed Mar 7 2018

ARZ074-075-LAZ008-009-016-025-MSZ018-019-025-034>036-040>043-
047>049-053-055>058-065-066-082130-
Ashley-Chicot-West Carroll-East Carroll-Madison LA-Tensas-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Holmes-Issaquena-Sharkey-
Yazoo-Madison MS-Warren-Hinds-Rankin-Claiborne-Simpson-Smith-
Jasper-Clarke-Covington-Jones-
323 PM CST Wed Mar 7 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and central and south Mississippi.

.DAY ONE...Tonight and Thursday

FREEZE AND FROST
THREAT...Limited
TIMING...Early Thursday morning

Patchy frost will be possible early Thursday morning. This could
cause damage to unprotected sensitive vegetation.

(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

A light freeze is expected early Friday morning especially across
areas along and east of a line from Grenada to Raleigh to Laurel.
Areas of frost are expected mainly across those areas. Elsewhere,
patchy frost will be possible Friday morning, especially along
and east of the Mississippi River. After an early start to the
growing season, these conditions could continue to cause damage to
unprotected sensitive vegetation.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

MSZ026>033-037>039-044>046-050>052-082130-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Attala-Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-
Lauderdale-
323 PM CST Wed Mar 7 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Tonight and Thursday

FREEZE AND FROST
THREAT...Elevated
TIMING...Early Thursday morning

Areas of frost and a light freeze are expected early Thursday
morning across the area. These conditions could cause damage to
or kill unprotected sensitive vegetation.

(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

A light freeze is expected early Friday morning especially across
areas along and east of a line from Grenada to Raleigh to Laurel.
Areas of frost are expected mainly across those areas. Elsewhere,
patchy frost will be possible early Friday morning, especially
along and east of the Mississippi River. After an early start to
the growing season, these conditions could continue to cause
damage to unprotected sensitive vegetation.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

LAZ007-015-023-024-026-MSZ054-059>064-072>074-082130-
Morehouse-Richland-Franklin LA-Catahoula-Concordia-Copiah-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Marion-Lamar-Forrest-
323 PM CST Wed Mar 7 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Thursday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Patchy frost will be possible early Friday morning, especially
along and east of the Mississippi River. After an early start to
the growing season, these conditions could continue to cause
damage to unprotected sensitive vegetation.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

DL

&&

...HAZARD LEGEND...

*FREEZE AND FROST*
Extreme...Hard Freeze (less than or equal to 28 degrees) during
 the growing season with catastrophic damage to unprotected
 tender vegetation.
Significant...Freeze expected (less than or equal to 32 degrees)
 for 3 hours or more during the growing season with significant
 damage to unprotected tender vegetation.
Elevated...Frost expected during the growing season with damage
 to unprotected tender vegetation. This may include temperatures
 less than 32 degrees for 1-2 hours.
Limited...Patchy frost during the growing season with minor
 damage to unprotected tender vegetation.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

Nearby

Freeze Warnings in Mississippi, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.